Alert archive / Pennsylvania / Wind Advisories in 2025

Wind Advisory 6, NWS State College, PA

March 6, 202533 counties in Pennsylvania

NWS State College, PA issued this wind advisory at Mar 6, 2025, 2:08 AM EST for 33 counties in Pennsylvania. It took effect at Mar 6, 2025, 10:00 AM EST. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Mar 6, 2025, 2:08 AM EST (07:08 UTC)
In effect from
Mar 6, 2025, 10:00 AM EST
Expired
Mar 7, 2025, 4:00 AM EST
In force
18 hr
Issued by
NWS State College, PA
All 33 counties

Adams County, PA, Bedford County, PA, Blair County, PA, Cambria County, PA, Cameron County, PA, Centre County, PA, Clearfield County, PA, Clinton County, PA, Columbia County, PA, Cumberland County, PA, Dauphin County, PA, Elk County, PA, Franklin County, PA, Fulton County, PA, Huntingdon County, PA, Juniata County, PA, Lancaster County, PA, Lebanon County, PA, Lycoming County, PA, McKean County, PA, Mifflin County, PA, Montour County, PA, Northumberland County, PA, Perry County, PA, Potter County, PA, Schuylkill County, PA, Snyder County, PA, Somerset County, PA, Sullivan County, PA, Tioga County, PA, Union County, PA, Warren County, PA, York County, PA

The radar

The State College radar (KCCX), 43 km from the middle of the area, began a volume at 07:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 00:00Z, 7.1 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 00:00Z on 2025-03-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 163 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 00:00Z on 2025-03-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 193 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
163 J/kg
Mixed-layer CIN
-83 J/kg
Mixed-layer LCL
486 m above ground
0-6 km bulk shear
102 kt
0-1 km storm-relative helicity
193 m²/s²
0-3 km storm-relative helicity
39 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted.

396 
WWUS71 KCTP 060708
NPWCTP

URGENT - WEATHER MESSAGE
National Weather Service State College PA
208 AM EST Thu Mar 6 2025

PAZ004-005-010-011-017-024-025-033-034-070215-
/O.NEW.KCTP.WI.Y.0006.250306T1500Z-250307T0900Z/
Warren-McKean-Elk-Cameron-Clearfield-Cambria-Blair-Somerset-
Bedford-
Including the cities of Somerset, Altoona, DuBois, Emporium, St.
Marys, Ridgway, Bradford, Bedford, Johnstown, Warren, and
Clearfield
208 AM EST Thu Mar 6 2025

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 4 AM EST 
FRIDAY...

* WHAT...West-northwest winds 15 to 25 mph with gusts of 45 to 50 
  mph expected.

* WHERE...The Laurel Highlands and Northwest Mountains of 
  Pennsylvania, including the counties of Bedford, Blair, Cambria, 
  Cameron, Clearfield, Elk, McKean, Somerset, and Warren Counties.

* WHEN...From 10 AM this morning to 4 AM EST Friday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high 
profile vehicle. Secure outdoor objects.

&&

$$

PAZ006-012-018-019-026>028-035>037-041-042-045-046-049>053-056>059-
063>066-070215-
/O.NEW.KCTP.WI.Y.0006.250306T1900Z-250307T0900Z/
Potter-Northern Clinton-Northern Centre-Southern Centre-
Huntingdon-Mifflin-Juniata-Fulton-Franklin-Tioga-Northern
Lycoming-Sullivan-Southern Clinton-Southern Lycoming-Union-Snyder-
Montour-Northumberland-Columbia-Perry-Dauphin-Schuylkill-Lebanon-
Cumberland-Adams-York-Lancaster-
Including the cities of Shamokin, Bloomsburg, Harrisburg,
Chambersburg, Lancaster, Lewistown, Williamsport, Mifflintown,
Carlisle, York, McConnellsburg, Huntingdon, Coudersport, Newport,
Berwick, Selinsgrove, Lewisburg, Wellsboro, Danville, Renovo,
Mansfield, Mount Union, Pottsville, Hershey, Gettysburg, Trout
Run, Sunbury, State College, Philipsburg, Laporte, Lock Haven,
and Lebanon
208 AM EST Thu Mar 6 2025

...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 4 AM EST 
FRIDAY...

* WHAT...West-northwest winds 15 to 25 mph with gusts of 45 to 50 
  mph expected.

* WHERE...The Susquehanna Valley and the Central and Northern 
  Mountains of Pennsylvania.

* WHEN...From 2 PM this afternoon to 4 AM EST Friday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high 
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
weather.gov/StateCollege

Lambert/Martin
2 follow-up statements
239 
WWUS71 KCTP 062038
NPWCTP

URGENT - WEATHER MESSAGE
National Weather Service State College PA
338 PM EST Thu Mar 6 2025

PAZ004-005-010-011-017-024-025-033-034-070900-
/O.CON.KCTP.WI.Y.0006.000000T0000Z-250307T0900Z/
Warren-McKean-Elk-Cameron-Clearfield-Cambria-Blair-Somerset-
Bedford-
Including the cities of Somerset, Johnstown, Bradford, St. Marys,
Clearfield, Altoona, Emporium, DuBois, Ridgway, Bedford, and
Warren
338 PM EST Thu Mar 6 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST FRIDAY...

* WHAT...West-northwest winds 15 to 25 mph with gusts of 45 to 50 
  mph expected.

* WHERE...Bedford, Blair, Cambria, Cameron, Clearfield, Elk, McKean, 
  Somerset, and Warren Counties.

* WHEN...Until 4 AM EST Friday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high 
profile vehicle. Secure outdoor objects.

&&

$$

PAZ006-012-018-019-026>028-035>037-041-042-045-046-049>053-056>059-
063>066-070900-
/O.CON.KCTP.WI.Y.0006.000000T0000Z-250307T0900Z/
Potter-Northern Clinton-Northern Centre-Southern Centre-
Huntingdon-Mifflin-Juniata-Fulton-Franklin-Tioga-Northern
Lycoming-Sullivan-Southern Clinton-Southern Lycoming-Union-Snyder-
Montour-Northumberland-Columbia-Perry-Dauphin-Schuylkill-Lebanon-
Cumberland-Adams-York-Lancaster-
Including the cities of Chambersburg, Laporte, Lewistown,
Danville, Lock Haven, Gettysburg, Lebanon, Mansfield,
Philipsburg, York, Carlisle, Huntingdon, Berwick, Lewisburg,
Harrisburg, Mifflintown, Trout Run, McConnellsburg, Sunbury,
Bloomsburg, Wellsboro, Selinsgrove, Newport, Williamsport, Mount
Union, Hershey, Pottsville, Renovo, Lancaster, Shamokin, State
College, and Coudersport
338 PM EST Thu Mar 6 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST FRIDAY...

* WHAT...West-northwest winds 15 to 25 mph with gusts of 45 to 50 
  mph expected.

* WHERE...A portion of central Pennsylvania.

* WHEN...Until 4 AM EST Friday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high 
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
weather.gov/StateCollege

Dangelo
936 
WWUS71 KCTP 070906
NPWCTP

URGENT - WEATHER MESSAGE
National Weather Service State College PA
406 AM EST Fri Mar 7 2025

PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053-
056>059-063>066-071015-
/O.EXP.KCTP.WI.Y.0006.000000T0000Z-250307T0900Z/
Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield-
Northern Centre-Southern Centre-Cambria-Blair-Huntingdon-Mifflin-
Juniata-Somerset-Bedford-Fulton-Franklin-Tioga-Northern Lycoming-
Sullivan-Southern Clinton-Southern Lycoming-Union-Snyder-Montour-
Northumberland-Columbia-Perry-Dauphin-Schuylkill-Lebanon-
Cumberland-Adams-York-Lancaster-
Including the cities of Clearfield, St. Marys, Emporium,
Mansfield, Hershey, Bloomsburg, Laporte, Selinsgrove,
Mifflintown, State College, Carlisle, Mount Union, Wellsboro,
Lancaster, Somerset, Trout Run, Danville, Lebanon, DuBois, Lock
Haven, Johnstown, Bedford, Sunbury, Coudersport, Pottsville,
Gettysburg, Altoona, Renovo, Berwick, Lewistown, Harrisburg,
Philipsburg, Chambersburg, Ridgway, McConnellsburg, Newport,
Shamokin, Bradford, Warren, Williamsport, York, Lewisburg, and
Huntingdon
406 AM EST Fri Mar 7 2025

...WIND ADVISORY HAS EXPIRED...

The threat for strong wind gusts over 45 mph has greatly diminished.

However, it will remain windy today with frequent gusts between 25 
and 35 mph, and even a few gusts around 40 mph this morning over, 
and to the east of the Susquehanna Valley.

$$

For more information from the National Weather Service visit
weather.gov/StateCollege

Lambert/Martin

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this wind advisory went out at Mar 6, 1:01 AM EST, 1 hour 7 minutes earlier.

Area forecast discussion, Mar 6, 1:01 AM EST, 1 hour 7 minutes before
Area Forecast Discussion
National Weather Service State College PA
101 AM EST Thu Mar 6 2025

.SYNOPSIS...
* Scattered showers and few t-storms possible over Central
  Pennsylvania into late this evening
* Turning windy and noticeably colder Thursday with snow
  showers and flurries over the Alleghenies
* Period of light rain or snow is possible late Friday night
  into early Saturday; breezy start to the weekend with
  significant warming trend next week

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
Radar loop at 0330Z shows scattered convection in a region of
meager cape but strong large scale forcing ahead of a deep upper
trough over the Grt Lks. Latest HRRR, which should perform
fairly well due to strong large scale forcing, supports a
dwindling chance of showers and isolated tsra between 04Z-06Z
from west to east, as drier air arrives behind an occluded
front, which currently bisects the state from south to north.

The arrival of the dry slot late tonight should bring partial
clearing to the eastern half of the forecast area. Focus then
shifts to a period of light upslope snow over the Allegheny
Plateau late tonight associated with the deformation band on
the western periphery of the upper trough, as it lifts across
the E Grt Lks. Any light accumulation by dawn should be confined
to the higher elevations of the Allegheny Plateau, where temps
will have fallen to near 32F. Min temps around sunrise will
range between 30-40 degrees from west to east. An increasingly
gusty west wind will usher in the colder air with gusts
exceeding 30 mph on the western ridges by daybreak.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH SATURDAY/...
Windy and noticeably colder conditions are expected Thursday, as
a reinforcing cold front sweeps across the area between 12Z-18Z.
Bufkit soundings support frequent gusts in the 30-35kt range
Thursday afternoon and evening, with some gusts >40kts possible
during the late afternoon/early evening over the Laurels/SC
Mtns.

Upslope snow showers/flurries over the Allegheny Plateau should
being to wane by late Thursday, as the deformation band
associated with the exiting upper trough lifts out. Model qpf
indicates total accumulations by late day should be <1 inch.
Highs Thursday should be several degrees below climo, especially
over the W Mtn, where the secondary cold front will arrive
earliest.

Lingering snow showers/flurries over the W Mtns should fade
Thursday night, as the upper trough lifts out and low pwat air
overspreads PA. Model RH profiles support mostly sunny skies
over the bulk of Central PA Friday. However, stratocu is likely
to linger over the NW Mtns. Mixing down model 850mb temps of
around -5C supports max temps ranging from the upper 30s over
the N Mtns, to around 50F in the Lower Susq Valley.

Attention then turns to potential streak of light rain/snow
associated with mid to upper level height falls and jet dynamics
Friday night into early Saturday. Latest guidance shows a band
of decent 850-700mb fgen forcing over Southern PA Friday night
beneath the left exit region of a strong jet streak. 18Z EPS
prob charts suggest around an inch of snow is likely over the
Laurels, with a coating over the rest of the Alleghenies and
probably nothing more than a few sprinkles/flurries to the lee
(east) of the Alleghenies. Fair and chilly weather appears
likely later Saturday, as surface ridging builds into the
state.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
Fair and milder conditions are expected Sunday, as the surface
ridge slips south of PA and a warmer SSW ensues. Ensemble
guidance suggests a weak shortwave will track north of PA late
Sunday or Sunday night, perhaps accompanied by a few snow
showers over the N Mtns.

Medium range guidance supports fair and progressively warmer
weather the first half of next week with plenty of sunshine, as
an upper level ridge builds east from the Plains to the East
Coast. A surface high passing off the East Coast should result
in surging warm advection by Tuesday. GEFS 2m temp anomalies
close to 20F above climo support highs Tuesday afternoon in the
upper 50s to mid 60s over most of Central PA.

Latest EPS/GEFS both track a surface low west of PA through the
Grt Lks next Wed night. Current plumes support dry and very warm
conditions lasting through Wed, then a chance of rain showers
Wed night associated with the trailing cold front.

&&

.AVIATION /06Z THURSDAY THROUGH MONDAY/...
06Z TAFS sent.

Last of the showers across the east, been watching the radar
and obs for hints of strong winds, but not seeing any. Had
one isolated storm at my place around 10 PM Wed, with small
hail and gusty winds.

Will continue to monitor and update the TAF forecast as
needed overnight.

Earlier discussion below.

A line of showers and thunderstorms continues to progress
eastward across central AP and is near UNV and AOO as of 00Z.
This line should continue to weakened as it moves into a more
stable environment, but could lead to brief periods of reduced
visibility and gusty winds as it moves through IPT, MDT, and
LNS. MVFR ceilings are likely across much of the region into the
early morning, before ceilings gradually rise. BFD will likely
see MVFR conditions persist through much of the day on Thursday
with westerly flow.

Scattered rain showers will redevelop across west-central PA
overnight and will mix with and change over to snow during the
morning as much colder air works in. MVFR visibility in snow
showers appear most likely at BFD and JST, though a period of
IFR visibility will be possible around 12Z.

The low-level wind shear threat has largely come to an end as
the strongest core of the low-level jet has exited to the east.
Gusty surface winds are expected through the TAF period, with 20
to 25 knot gusts likely overnight before increasing to 30 to 40
knots during the day.

Outlook...

Thu/Thu night...Sub VFR with chance of rain/snow showers north
and west, mainly and VFR and dry SE. Rather strong WNW sfc wind
gusts AOA 40 mph likely with significant mechanical turbulence
impacting takeoff and FAP.

Fri...Mainly dry. MVFR cigs possible north/west. Still
moderately gusty WNW wind in the mid to upper 20s (MPH).

Sat...Chance of rain and snow showers.

Sun...PM snow showers W PA.

Mon...Dry with VFR conditions.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
None.

&&

SYNOPSIS...Steinbugl
NEAR TERM...Fitzgerald
SHORT TERM...Fitzgerald/Steinbugl
LONG TERM...Fitzgerald/Bowen
AVIATION...Martin/Bauco/Bowen
Hazardous weather outlook, Mar 5, 10:56 PM EST, 3 hours 12 minutes before
Hazardous Weather Outlook
National Weather Service State College PA
1056 PM EST Wed Mar 5 2025

PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053-
056>059-063>066-070400-
Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield-
Northern Centre-Southern Centre-Cambria-Blair-Huntingdon-Mifflin-
Juniata-Somerset-Bedford-Fulton-Franklin-Tioga-Northern Lycoming-
Sullivan-Southern Clinton-Southern Lycoming-Union-Snyder-Montour-
Northumberland-Columbia-Perry-Dauphin-Schuylkill-Lebanon-Cumberland-
Adams-York-Lancaster-
1056 PM EST Wed Mar 5 2025

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Gusty west to northwest winds of 35 to 45 mph are likely Thursday
afternoon and evening.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Mar 5, 8:29 PM EST, 5 hours 39 minutes before
Special Weather Statement
National Weather Service State College PA
829 PM EST Wed Mar 5 2025

PAZ028-036-056-063-060200-
Perry PA-Franklin PA-Cumberland PA-Juniata PA-
829 PM EST Wed Mar 5 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN FRANKLIN...
SOUTHWESTERN JUNIATA...NORTHWESTERN CUMBERLAND AND SOUTHWESTERN PERRY
COUNTIES THROUGH 900 PM EST...

At 829 PM EST, Doppler radar was tracking a strong thunderstorm over
Big Spring State Park, moving northeast at 35 mph.

HAZARD...Half inch hail.

SOURCE...Radar indicated.

IMPACT...Minor hail damage to vegetation is possible.

Locations impacted include...
East Waterford, Bloserville, Colonel Denning State Park, Landisburg,
Loysville, Blain, Big Spring State Park, Honey Grove, Spruce Hill,
New Germantown, and Perulack.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Very heavy rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4026 7772 4028 7770 4052 7747 4026 7720
      4013 7761
TIME...MOT...LOC 0129Z 227DEG 29KT 4026 7760

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...<30 MPH

Bauco

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 5, 8:07 PM ESTSpecial Weather StatementCTPHuntingdon23 min
Mar 5, 8:29 PM ESTSpecial Weather StatementCTPPerry31 min

Nearby

Wind Advisories in Pennsylvania, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.